Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Oct 12, 2015, 2:56 AM CDT for 8 counties in Texas. It took effect at Oct 12, 2015, 2:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2015, 2:56 AM CDT (07:56 UTC)
- In effect from
- Oct 12, 2015, 2:00 PM CDT
- Expired
- Oct 12, 2015, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Cooke County, TX, Eastland County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2649 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WWUS84 KFWD 120756 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 256 AM CDT MON OCT 12 2015 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM THROUGH 8 PM CDT TODAY ALONG AND NORTHWEST OF A LINE FROM EASTLAND...TO MINERAL WELLS...TO GAINESVILLE DUE TO GUSTY NORTH WINDS AND VERY LOW HUMIDITY VALUES... TXZ091-092-100>102-115-116-129-121600- /O.UPG.KFWD.FW.A.0001.151012T1700Z-151013T0100Z/ /O.NEW.KFWD.FW.W.0001.151012T1900Z-151013T0100Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-EASTLAND- 256 AM CDT MON OCT 12 2015 ...RED FLAG WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT FOR GUSTY WINDS AND VERY LOW AFTERNOON HUMIDITY VALUES FOR AREAS GENERALLY ALONG AND NORTHWEST OF A LINE FROM EASTLAND...TO MINERAL WELLS...TO GAINESVILLE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...THE MOST LIKELY TIME FRAME FOR CONDITIONS FAVORABLE FOR THE DEVELOPMENT AND SPREAD OF WILDFIRES WILL BE BETWEEN 2 PM CDT AND 8 PM CDT TODAY. * WINDS...NORTH WINDS 15 TO 25 MPH WITH WIND GUSTS TO 30 MPH WILL BE POSSIBLE IN THE WAKE OF A DRY COLD FRONT THIS AFTERNOON. * HUMIDITY...MINIMUM AFTERNOON VALUES ARE EXPECTED TO FALL BELOW 30 PERCENT. * THUNDERSTORMS...NONE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
2 follow-up statements
443 WWUS84 KFWD 122110 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 410 PM CDT MON OCT 12 2015 ...A RED FLAG WARNING IS IN EFFECT THROUGH 8 PM CDT TODAY ALONG AND NORTHWEST OF A LINE FROM EASTLAND...TO MINERAL WELLS...TO GAINESVILLE DUE TO GUSTY NORTH WINDS AND VERY LOW HUMIDITY VALUES... TXZ091-092-100>102-115-116-129-130100- /O.CON.KFWD.FW.W.0001.000000T0000Z-151013T0100Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-EASTLAND- 410 PM CDT MON OCT 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY LOW AFTERNOON HUMIDITY VALUES FOR AREAS GENERALLY ALONG AND NORTHWEST OF A LINE FROM EASTLAND...TO MINERAL WELLS...TO GAINESVILLE... * TIMING...THE MOST LIKELY TIME FRAME FOR CONDITIONS FAVORABLE FOR THE DEVELOPMENT AND SPREAD OF WILDFIRES WILL BE BETWEEN 2 PM CDT AND 7 PM CDT TODAY. * WINDS...NORTH WINDS 15 TO 20 MPH WITH WIND GUSTS TO 25 MPH WILL BE POSSIBLE IN THE WAKE OF A DRY COLD FRONT THROUGH EARLY EVENING. * HUMIDITY...MINIMUM AFTERNOON VALUES ARE EXPECTED TO FALL BELOW 30 PERCENT. * THUNDERSTORMS...NONE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
436 WWUS84 KFWD 130059 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 759 PM CDT MON OCT 12 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM... TXZ091-092-100>102-115-116-129-130200- /O.EXP.KFWD.FW.W.0001.000000T0000Z-151013T0100Z/ MONTAGUE-COOKE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-EASTLAND- 759 PM CDT MON OCT 12 2015 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR AREAS ALONG AND NORTHWEST OF AN EASTLAND TO MINERAL WELLS TO GAINESVILLE LINE... WIND SPEEDS HAVE DECREASED AND TEMPERATURES HAVE BEGUN TO COOL...WHICH HAS ALLOWED FIRE DANGER TO IMPROVE ACROSS THE AREA. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Oct 11, 11:46 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Oct 11, 11:46 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1146 PM CDT SUN OCT 11 2015 .AVIATION... FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE NEXT SEVERAL DAYS. THE PRIMARY FORECAST CONCERN IS THE TIMING OF THE WIND SHIFT ASSOCIATED WITH A COLD FRONT ON MONDAY. WENT AHEAD AND BUMPED UP THE TIMING OF THE COLD FRONT TO 19Z AROUND THE DFW AREA...AND AT 22Z FOR WACO. ONCE THE FRONT IS CLOSER TO NORTH TEXAS...WILL BE ABLE TO TRACK THE ACTUAL SPEED OF THE FRONT AND PROVIDE MORE DETAIL ON THE EXPECTED FRONTAL PASSAGE AT EACH METROPLEX TAF SITE. FORECAST UPPER AIR SOUNDINGS CONTINUE TO ADVERTISE A DRY FRONTAL PASSAGE...SO THINK THE CHANCES OF RAIN SHOWERS OR THUNDERSTORMS DEVELOPING ALONG THE FRONT ARE SMALL. NORTHERLY WINDS ARE EXPECTED TO BECOME GUSTY A COUPLE OF HOURS BEHIND THE COLD FRONT...WITH WINDS WEAKENING A BIT AFTER MIDNIGHT MONDAY NIGHT/TUESDAY MORNING. CAVANAUGH && .PREV DISCUSSION... /ISSUED 331 PM CDT SUN OCT 11 2015/ IT IS AN UNSEASONABLY WARM AFTERNOON ACROSS THE REGION AS SUNNY SKIES AND SOUTH/SOUTHWEST WINDS HAVE SENT TEMPERATURES INTO THE LOW TO MID 90S. WACO IS WITHIN STRIKING DISTANCE OF TODAY/S RECORD HIGH OF 97 LAST SET IN 1991 BUT DFW WILL CERTAINLY FALL SHORT OF ITS RECORD OF 99. THE HOT AND DRY CONDITIONS HAVE ALREADY LED TO AT LEAST 2 WILDFIRES IN NORTH TEXAS THIS AFTERNOON...SO PLEASE USE CAUTION WHEN ENGAGED IN ACTIVITIES WHERE FIRES CAN START. THE SOUTHERLY WINDS WILL CONTINUE OVERNIGHT BUT DIMINISH A BIT AFTER SUNSET. THIS WILL RESULT IN AN UNSEASONABLY WARM EVENING DESPITE THE CLEAR SKIES WITH LOWS IN THE UPPER 60S TO LOWER 70S. DFW/S RECORD WARMEST MINIMUM TEMPERATURE FOR THE 12TH IS ONLY 74...BUT RECORD ENTHUSIASTS SHOULD BE AWARE THAT TEMPS WILL LIKELY FALL BELOW 74 BEFORE MIDNIGHT LST ON MONDAY NIGHT AS COOLER AIR ARRIVES BEHIND A COLD FRONT. THE COLD FRONT WILL BE THE BIG WEATHER PLAYER MONDAY...NOT BECAUSE OF ITS COLD AIR OR RAIN CHANCES...BUT ACTUALLY FOR QUITE THE OPPOSITE - FIRE WEATHER AND RECORD HEAT. AHEAD OF THE FRONT THE WINDS WILL BECOME WESTERLY DURING THE AFTERNOON...CAUSING DOWNSLOPE FLOW WHICH SHOULD BOOST TEMPS INTO THE MID TO UPPER 90S ACROSS THE SOUTHEAST HALF OF THE CWA. THE WACO RECORD HIGH OF 95 SET IN 1954 SHOULD BE BROKEN...AND I WOULD NOT TOTALLY DISCOUNT THE POSSIBILITY OF WACO REACHING 100 DEGREES EITHER...WHICH WOULD BE LATEST DATE FOR THE CENTURY MARK ON RECORD. FOR THE DFW METROPLEX...THE FRONT WILL ARRIVE IN THE EARLY TO MID AFTERNOON HOURS...WHICH MEANS TEMPS WILL LIKELY PLATEAU IN THE MID 90S BEFORE SLIGHTLY COOLER AIR FILTERS IN. TEMPS SHOULD STAY SHY OF THE RECORD HIGH OF 97 SET IN 1979...BUT IF THE FRONT WERE TO ARRIVE A COUPLE HOURS LATER...THIS RECORD WOULD ALSO BE IN JEOPARDY. ACROSS THE NORTHWEST ZONES...THE FRONT WILL ARRIVE BY MIDDAY SO TEMPS WILL TOP OUT IN THE UPPER 80S TO NEAR 90. HOWEVER STRONG NORTHERLY WINDS AT 15 TO 25 MPH COMBINED WITH RELATIVE HUMIDITY DROPPING TO NEAR 25 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE NORTHWEST ZONES...AND THIS WILL LIKELY BE UPGRADED TO A RED FLAG WARNING WITHIN THE NEXT 12 HOURS. FINALLY ACROSS THE FAR SOUTHEAST ZONES...WILL MAINTAIN THE SLIGHT CHANCE OF CONVECTION ALONG THE FRONT MONDAY EVENING WHERE THERE IS SOME WEAKLY CAPPED INSTABILITY AVAILABLE. COOLER AND MUCH DRIER AIR WILL FILTER INTO THE REGION MONDAY NIGHT AND TEMPERATURES TUESDAY WILL ONLY TOP OUT IN THE MID TO UPPER 80S. THIS IS STILL SEVERAL DEGREES ABOVE NORMAL...BUT THE LOW HUMIDITY AND LIGHT NORTH WINDS WILL MAKE FOR A FAIRLY NICE DAY. EXCELLENT RADIATIONAL COOLING TUESDAY NIGHT WILL SEND LOW TEMPS DOWN INTO THE UPPER 40S TO UPPER 50S BY SUNRISE WEDNESDAY. FOR THE REMAINDER OF THE FORECAST...HAVE CONTINUED TO SIDE WITH THE ECMWF/CANADIAN WHICH FEATURE CLEAR AND DRY NORTHWEST FLOW ALOFT PREVAILING OVER THE REGION. THIS MEANS TEMPERATURES WILL CONTINUE TO BE WARM IN THE AFTERNOON WEDNESDAY THROUGH FRIDAY WITH HIGHS NEAR 90. OVERNIGHT LOWS IN THE 50S AND 60S WILL PREVAIL. ANOTHER DRY COLD FRONT SHOULD ARRIVE FRIDAY AFTERNOON WITH A SLIGHT COOL DOWN EXPECTED FOR NEXT WEEKEND. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 94 59 86 58 / 0 5 0 0 0 WACO, TX 71 98 60 89 53 / 0 10 10 0 0 PARIS, TX 68 92 53 85 51 / 0 10 10 0 0 DENTON, TX 69 92 53 86 50 / 0 5 0 0 0 MCKINNEY, TX 69 94 55 86 50 / 0 10 5 0 0 DALLAS, TX 74 94 60 87 59 / 0 10 5 0 0 TERRELL, TX 70 96 57 87 51 / 0 10 10 0 0 CORSICANA, TX 72 97 60 89 55 / 0 10 20 0 0 TEMPLE, TX 71 97 62 88 52 / 0 5 10 0 0 MINERAL WELLS, TX 68 92 53 87 52 / 0 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR TXZ091-092-100>102-115-116-129. &&
Hazardous weather outlook, Oct 11, 3:38 PM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CDT SUN OCT 11 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 338 PM CDT SUN OCT 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UNSEASONABLY WARM AND DRY CONDITIONS WILL PREVAIL ON MONDAY... EVEN AFTER A FRONTAL PASSAGE. THE FRONT WILL USHER IN WINDY CONDITIONS THAT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THE PRIMARY AREA OF CONCERN WILL BE ALONG AND NORTHWEST OF A LINE FROM EASTLAND...TO MINERAL WELLS...TO GAINESVILLE...WHERE A FIRE WEATHER WATCH IS IN EFFECT. THUNDERSTORMS WILL BE POSSIBLE MONDAY EVENING SOUTHEAST OF A LINE FROM TEMPLE...TO CORSICANA...TO CANTON. CLOUD-TO-GROUND LIGHTNING WILL BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
Nearby
Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.